Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Dark red color on gums, burning sensation. Taking percocet medication post surgeries. Treatment?

hi..i have taken percocet a few times after surgeries, and everytime i take them it causes my gums to get a really deep dark red color and everything i eat or drink makes my mouth feel like there is hot sauce all over it, it dont happen til about the 3rd day of being on percocet and goes away a week after stopping it, what is this?
Asked On : Sat, 1 Sep 2012
Answers:  5 Views:  113
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dentist, Periodontics 's  Response
thanks for the query...
please tell your doctor to change your antibiotic... in the meantime, when there are no symptoms, go for scaling and root planing once and maintain good oral hygiene...
whenever symptoms occur again, apply local anesthetic gel over the affected areas... avoid hot and spicy foods... take vitamin B-complex also...
hope this will help you...
take care...
Answered: Sat, 13 Jul 2013
I find this answer helpful

3 Doctors agree with this answer

Dentist Dr. Supriya Gupta's  Response
I have read your problem. Percocet is a antibiotic and has side effect also. Redness on your gums is due to percocet.So i would advice you to go back to your doctor and ask him/her for alternative of percocet. these are ulcers on your can apply topical anaesthetics on your gums which contain benzocaine, lignocaine and tetracaine.Don't eat spicy food. You can also take vitamin -B complex for better healing.Eat nutritious diet also.

Answered: Sat, 1 Sep 2012
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
hello and welcome,
the drug is a combination of oxycodone Hcl-5mg,,it is an opioid -analgesic combination.
the burning sensation is a common side effect of opioids.
please consult your doctor and ask to replace the medicines since you are getting these side effects.
do not take other medicines without consulting your doctor.
get a check up by your dentist regarding the red gums.if there is gingivitis,get your teeth cleaned.
take care.
Answered: Sat, 1 Sep 2012
I find this answer helpful
Dentist Dr. Anshumala Singh's  Response
Dear friend.

Thanks for sharing your concern.

percocet could be the cause of redness of your gums.please visit your dentist and get the alternative medicine for that.

As, it an opioid and causes burning sensation too.

Meanwhile avoid having spicy and hot food stuff.

Hope it helps.


Take care.
Answered: Fri, 12 Jul 2013
I find this answer helpful
Dentist Dr. Juhi Soni's  Response
Thanks for asking,
It seems these gum effects are due to percocet only.
This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.
Consult your dentist to give some alternative antibiotic.
Use Betakind mouthwash twice daily to reduce redness of the gums.
Take a multi vitamin for gums.
Drink lemon water as it has VITAMINE C which promotes healing.
Take care
Answered: Fri, 12 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor